Washington, 2009High Wind in Washington, October 3 to 4, 2009
October 3 to 4, 2009 · NWS OTX · 1 event in 1 county or zone
Strong northerly winds in Wenatchee gusting to between 55 and 60 miles per hour led to minor property damage. Roof damage was reported to a building near the Wenatchee Airport.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northerly winds in Wenatchee gusting to between 55 and 60 miles per hour led to minor property damage. Roof damage was reported to a building near the Wenatchee Airport. The winds also blew siding off of a house. The Wenatchee ASOS recorded a peak wind gust of 56 mph at 11:42 PM Pacific Standard Time on October 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Oct 3, 6:37 PM PST, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 3, 6:37 PM PST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
737 PM PDT SAT OCT 3 2009
.SYNOPSIS...
A STRONG STORM SYSTEM WILL CAUSE WINDY CONDITIONS TONIGHT AND
TOMORROW. GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE OVER PORTIONS OF
THE NORTHERN IDAHO PANHANDLE AND EASTERN WASHINGTON. MORE TRANQUIL
WEATHER WILL RETURN TO THE PACIFIC NORTHWEST ON MONDAY...AND DRY
CONDITIONS ARE EXPECTED THROUGH THE END OF THE WEEK.
&&
.DISCUSSION...NO SIGNIFICANT UPDATE TO GRIDS MADE. WILL HOLD ONTO
ONGOING WIND ADVISORY UNTIL 9-10 PM PDT OR SO AND ASSESS SITUATION AS
CURRENT BRISK NORTHEAST WINDS AND WIND GUSTS READINGS ARE NOT
SUPPORTING THE ONGOING ADVISORY...HOWEVER THEY ARE OF SIGNIFICANT
MAGNITUDE TO CONTINUE TO ADDRESS AND GIVE MORE TIME TO CONSIDER
WEATHER OR NOT TO CANCEL THE ONGOING ADVISORY. /PELATTI
&&
.AVIATION...
A COOL UPPER LOW WILL RESULT IN -SHRA IN THE VCNTY OF
KLWS/KMWH/KEAT THIS EVENING THEN SHOWERS WILL SHIFT SOUTH OF THE
AREA OVERNIGHT. WINDS HAVE INCREASED THIS AFTERNOON IN RESPONSE TO
A TIGHTENING SFC PRESSURE GRADIENT AND WILL STRENGTHEN TONIGHT
WITH GUSTS IN THE 25 TO 40 KT RANGE. THE STRONGEST GUSTS WILL BE
IN THE KCOE VICINITY AS NE WINDS ARE CHANNELED DOWN THE PURCELL
TRENCH. WINDS WILL GRADUALLY DECREASE AFTER 22Z SUNDAY. EK
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 43 59 35 58 33 60 / 20 0 0 0 0 0
COEUR DALENE 42 57 33 57 30 58 / 20 0 0 0 0 0
PULLMAN 41 59 36 57 29 60 / 50 10 10 0 0 0
LEWISTON 44 62 40 62 36 65 / 60 20 10 0 0 0
COLVILLE 42 62 32 64 31 66 / 30 0 0 0 0 0
SANDPOINT 41 56 34 58 25 58 / 20 0 0 0 0 0
KELLOGG 39 51 33 52 31 54 / 20 10 10 0 0 0
MOSES LAKE 45 65 39 63 32 68 / 50 10 0 0 0 0
WENATCHEE 41 64 40 66 39 69 / 40 10 0 0 0 0
OMAK 39 64 37 66 31 68 / 20 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 5 PM PDT SUNDAY FOR COEUR DALENE AREA...
NORTHERN PANHANDLE.
WA...WIND ADVISORY UNTIL 5 PM PDT SUNDAY FOR MOSES LAKE AREA...
SPOKANE AREA...UPPER COLUMBIA BASIN.
&&Hazardous weather outlook, Oct 3, 5:11 AM PST, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
611 AM PDT SAT OCT 3 2009
IDZ001-002-WAZ034>036-041400-
NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-
611 AM PDT SAT OCT 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
EAST CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH
SUNDAY. SUSTAINED NORTHEAST WINDS OF 25 TO 30 MPH WILL BE LIKELY
WITH GUSTS BETWEEN 40 AND 50 MPH. SOME OF THE STRONGEST GUSTS ARE
EXPECTED IN THE SANDPOINT...RATHDRUM...AND COEUR DALENE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDY CONDITIONS WILL CONTINUE THROUGH SUNDAY AFTERNOON. WINDS ARE
EXPECTED TO GRADUALLY SUBSIDE BY EARLY SUNDAY EVENING.
IDZ003-004-026-027-WAZ031>033-037-038-041>044-041400-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
611 AM PDT SAT OCT 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
GUSTY NORTHEAST WINDS WILL DEVELOP OVER THE IDAHO PANHANDLE AND
EASTERN WASHINGTON THIS EVENING. GUSTS BETWEEN 30 AND 40 MPH WILL
BE POSSIBLE OVER THE OKANOGAN HIGHLANDS...THE OKANOGAN VALLEY...
AND OVER THE PALOUSE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
BREEZY CONDITIONS WILL CONTINUE THROUGH SUNDAY AFTERNOON. WINDS
ARE EXPECTED TO GRADUALLY SUBSIDE BY EARLY SUNDAY EVENING.
High Wind, Wenatchee Area
- When
- October 3, 10:00 PM PST to October 4, 4:00 AM PST
- Where
- Wenatchee Area forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, October 3 to 10, 20098 injured · $750,000 · 1 event
- Lightning Strike in Maine, October 3, 2009$175,000 · 1 event
- Dust Storm in Washington, October 3 to 4, 20097 injured · 1 event
- High Wind in Montana, October 3 to 4, 2009$50,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Texas, October 3 to 4, 20090.75 in hail · 18 events
- High Wind in Nevada, October 3 to 4, 2009$15,000 · 67 kt wind · 8 events
- Strong Wind and Winter Weather in California, October 3 to 4, 2009$15,000 · 2 events
- Winter Storm in Montana, October 3 to 5, 20099 events
- Heavy Snow in Oregon, October 3 to 4, 20093 events
- Winter Weather in Nevada, October 3 to 4, 2009$5,000 · 3 events
- Tropical Storm in Guam, October 3 to 4, 2009$5,000 · 1 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, October 3, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197034.